U.S. doctors online nowAsk doctors free
Canada
A 19-year-old female asked:

Can the nuvaring cause breast problems? i have been on it and my breasts are very tender and swollen all the time now. also, i cannot take the pill.

2 doctor answers2 doctors weighed in
Dr. Keita Sakon
Obstetrics and Gynecology 26 years experience
Yes: Any birthcontrol pill (including nuvaring) can make your breast tender. A lot of times people get used to it. If not, then you may need to think of a different method.
Dr. Bryan Treacy
Gynecology 35 years experience
Maybe: Nuvaring is the lowest estrogen dose hormonal contraceptive on the market but it still contains estrogen that is five times "stronger" than the Estrogens that are produced in the ovary. One of the side effects of estrogen stimulation is breast tenderness.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Educational text
Free
Talk to a doctor
24/7 visits - just $39!
50% off with $15/month membership

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Educational text
Free
Talk to a doctor
24/7 visits - just $39!
50% off with $15/month membership
Last updated Jun 30, 2014

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.